MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK4XDPTSW
Medical Device Problem Codes Break (1069); Component or Accessory Incompatibility (2897); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic ventral hernia, on the final step of securing mesh to abdominal wall, there was difficulty with loading the reload onto the handle and in articulating the device.Spring on device deep purchases tacker broke and jammed.Surgeon opened another tacker handle to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the timing was disengaged.It was reported that the device broke, and was difficult to load.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur due to excessive manipulation or to improper loading and/or unloading of the single use loading unit (sulu).It was also reported that the articulation lever did not turn as freely as expected.The reported issue could not confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not attempt to remove the shipping wedge until the reload is locked and loaded onto the instrument.Ensure the device is in reload mode, red toggle button exposed, and the device is in the straight (unarticulated) position.To load the device select the appropriate reload, then pull and hold the blue lock switch button, located on top of the instrument, in the back position.Insert the pin located at the distal end of the shaft into the reload.Ensure that the arrow on the shaft is aligned with the arrow on the reload.Push the reload onto the distal end of the shaft until the two arrows meet.Release the lock switch button allowing it to return to the forward position.Gently pull on the reload to confirm that the device is properly loaded.Remove the shipping wedge once the reload is properly locked and loaded.Instructions for unloading: push the left side of the toggle button to expose the red portion of the button and ensure that the device is in the straight (unarticulated) position.Pull and hold the blue lock switch button, located on top of the instrument, in the back position.Pull the reload off of the shaft of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key12306836
Report Number1219930-2021-03297
Device Sequence Number17358563
Product Code GDW
UDI-Device Identifier10884521726383
UDI-Public10884521726383
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberRELTACK4XDPTSW
Device Catalogue NumberRELTACK4XDPTSW
Device Lot NumberN9M0641RY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1